MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ5 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ5 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-110
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Pain (1994); Discomfort (2330); Osteolysis (2377); Test Result (2695); No Code Available (3191)
Date of Event 03/20/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Reason for original complaint-litigation papers allege the patient has experienced pain and discomfort in his hip since the asr hip was implanted.As a result, a revision surgery was performed to replace the asr system implanted in his left hip.The patient continues to experience pain in his left hip and has suffered from injuries of a permanent, lasting and painful nature.After review of medical records, the patient was revised to address discomfort.Mri showed a large, complex, fluid-filled cyst within the capsule as well as osteolysis within the pubis and elevated ion levels.Intraoperative findings noted about 40 ml of yellow fluid, a lot of corrosion around the taper and a small bit of particulate disease that went up inside the psoas tendon sheath.Lab results were not provided for the alleged elevation of ion levels.Doi: (b)(6) 2007; dor: (b)(6) 2012; (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Medical record received.It was stated that the patient has very mild lysis.There is mild heterotopic formation of bone.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ5 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8837286
Report Number1818910-2019-99561
Device Sequence Number2742561
Product Code LPH
UDI-Device Identifier10603295060161
UDI-Public10603295060161
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-12-110
Device Catalogue Number157012110
Device Lot NumberBK8EB1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer11/26/2019
04/08/2020
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date12/19/2019
04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR